Alert archive / Louisiana / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Feb 4, 2012, 3:58 AM CST for 9 parishes in Louisiana; 4 counties in Texas. It took effect at Feb 4, 2012, 6:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2012, 3:58 AM CST (09:58 UTC)
- In effect from
- Feb 4, 2012, 6:00 AM CST
- Expired
- Feb 4, 2012, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2041 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
892 WGUS64 KLCH 040958 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 358 AM CST SAT FEB 4 2012 ...HEAVY RAINS EXPECTED TO OVERSPREAD THE AREA TODAY... .WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED TODAY ALONG AND AHEAD OF A COLD FRONT ADVANCING ACROSS THE REGION. UNUSUALLY HIGH MOISTURE VALUES IN PLACE AHEAD OF THIS FEATURE ALONG WITH RELATIVELY SLOW MOVING CONVECTION WILL YIELD HEAVY AND POSSIBLE FLOODING RAINS. ADDITIONALLY...ANTECEDENT CONDITIONS FROM PREVIOUS RAINS OF THE LAST SEVERAL DAYS WILL ADD TO THE FLOODING THREAT. LAZ027>033-041>045-TXZ180-201-215-216-259>262-041800- /O.NEW.KLCH.FF.A.0001.120204T1200Z-120205T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER- HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON- SOUTHERN JASPER-SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL... LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR... BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 358 AM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA... ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU... EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...RAPIDES...ST. LANDRY...UPPER ST. MARTIN AND VERNON. IN SOUTHEAST TEXAS... HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN NEWTON... ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON AND TYLER. * THROUGH THIS AFTERNOON * WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED TODAY ALONG AND AHEAD OF A COLD FRONT ADVANCING ACROSS THE REGION. UNUSUALLY HIGH MOISTURE VALUES IN PLACE AHEAD OF THIS FEATURE ALONG WITH RELATIVELY SLOW MOVING CONVECTION WILL YIELD HEAVY AND POSSIBLE FLOODING RAINS. ADDITIONALLY...ANTECEDENT CONDITIONS FROM PREVIOUS RAINS OF THE LAST SEVERAL DAYS WILL ADD TO THE FLOODING THREAT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON ACROSS THE AREA...WITH ISOLATED AREAS RECEIVING 3 TO 5 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
426 WGUS64 KLCH 042131 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 331 PM CST SAT FEB 4 2012 ...HEAVY RAINS GRADUALLY DEPARTING THE AREA... .HEAVY SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN ADVANCING COLD FRONT HAVE MOSTLY MOVED OUT OF THE AREA THIS AFTERNOON. LINGERING LIGHT RAINS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON ACROSS CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS...BUT ADDITIONAL RAINFALL SHOULD NOT FURTHER AGGRAVATE ANY ONGOING FLOODING OR LEAD TO ADDITIONAL FLOODING. ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR... AREAS OF MODERATE RAIN CONTINUE TO CROSS THE REGION AND WILL DO SO FOR THE REMAINDER OF THE AFTERNOON. LAZ027>033-TXZ180-201-259>262-042245- /O.CAN.KLCH.FF.A.0001.000000T0000Z-120205T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU... OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON... SILSBEE...JASPER...KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE 331 PM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS HAS BEEN CANCELLED. ADDITIONAL RAINFALL AMOUNTS WILL RUN LESS THAN A QUARTER OF AN INCH...AND IN MOST INSTANCES LESS THAN A TENTH OF AN INCH...WHICH WILL NOT LEAD TO ADDITIONAL FLOODING OR AGGRAVATE ONGOING FLOODING. $$ LAZ041>045-TXZ215-216-050000- /O.CON.KLCH.FF.A.0001.000000T0000Z-120205T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...BEAUMONT... PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 331 PM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...ACADIA...CALCASIEU... JEFFERSON DAVIS...LAFAYETTE AND UPPER ST. MARTIN. IN SOUTHEAST TEXAS...JEFFERSON AND ORANGE. * UNTIL 6 PM CST THIS EVENING * WIDESPREAD LIGHT RAIN WITH AREAS OF MODERATE RAINFALL WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON TODAY...WITH SOME AREAS RECEIVING AN ADDITIONAL ONE-HALF TO ONE INCH OF RAIN. COMBINED WITH THE HEAVY RAINS OF EARLIER TODAY AND THE ALREADY SATURATED GROUNDS IN PLACE PRIOR TO TODAY...AREAS OF FLOODING WILL REMAIN POSSIBLE THIS AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 25
651 WGUS64 KLCH 050003 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 PM CST SAT FEB 4 2012 ...HEAVY RAINFALL EXITING THE AREA... .THE SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE MOVED EAST OF THE AREA. ALTHOUGH SOME...OFF AND ON...SHOWER ACTIVITY WILL CONTINUE INTO THE EVENING HOURS. THE RAINFALL WITH THESE SHOWERS WILL BE LIGHT ENOUGH...THAT ADDITIONAL FLASH FLOODING FROM THE RAINFALL IS NOT EXPECTED. LAZ041>045-TXZ215-216-050115- /O.EXP.KLCH.FF.A.0001.000000T0000Z-120205T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS... WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...BEAUMONT... PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY 603 PM CST SAT FEB 4 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 6 PM CST THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST TEXAS WILL EXPIRE AT 6 PM CST THIS EVENING. SCATTERED SHOWERS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. HOWEVER...THE RAINFALL WITH THESE SHOWERS ARE EXPECTED TO BE MAINLY LIGHT. THEREFORE...ANY ADDITIONAL RAINFALL FROM THESE SHOWERS ARE NOT EXPECTED TO PRODUCE ADDITIONAL FLASH FLOODING. SEVERAL LOCATIONS...ESPECIALLY NEAR THE CALCASIEU RIVER BASIN AND ITS TRIBUTARIES...WILL STILL SEE STANDING WATER ON ROADWAYS FROM RUNOFF FROM THE EARLIER RAINFALL. THEREFORE...CAUTION SHOULD STILL BE USED WHEN DRIVING ON SOME AREA ROADWAYS TONIGHT...AND DO NOT DRIVE INTO AREAS WHERE WATER IS COVERING THE ROADWAY. $$ RUA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Feb 3, 11:34 PM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Feb 3, 11:34 PM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1134 PM CST FRI FEB 3 2012 .DISCUSSION... 06Z TAF ISSUANCE. && .AVIATION... SCT/NUM SHRA/TSRA CONTINUES OVER C LA...LIKELY TO CONTINUE THE NEXT SEVERAL HOURS. CONTINUED PREDOMINATE SHRA WITH INTERMITTENT TSRA THRU 08Z FOR AEX. FOR BPT/LCH/LFT/ARA...MAINLY VCSH & MVFR CEILINGS LOWERING TO IFR BY 09-10Z...WITH INTERMITTENT LIFR VSBY/CEILINGS FROM 09-13Z AT BPT/LCH. AFTER 15Z...THE COLD FRONT WILL BE APPROACHING THE REGION...WITH YET ANOTHER ROUND OF SHRA/TSRA EXPECTED AHEAD AND ALONG THE FRONTAL PASSAGE. FOR THIS...PLACED PROB30 FOR LATE MORNING INTO THE AFTERNOON HOURS. FROPA EXPECTED BETWEEN 22-24Z FOR AEX/BPT/LCH...AND 00-01Z FOR LFT/ARA. DML && .PREV DISCUSSION... /ISSUED 853 PM CST FRI FEB 3 2012/ UPDATE... THE LATEST UPPER AIR SOUNDING FROM LAKE CHARLES SHOWS A VERY MOIST AIR MASS IN PLACE WITH PRECIPITABLE WATER VALUE OVER 1.6 INCHES ABOUT TWICE THE STANDARD DEVIATION. ALTHOUGH THE ATMOSPHERE HAS BECOME A LITTLE MORE STABLE SINCE THE SOUNDING...LAPS ANALYSIS STILL SHOWING CAPE VALUES NEAR 1000 J/KG. WITH THE MOIST AND UNSTABLE ATMOSPHERE...DOES NOT TAKE MUCH TO GET SHOWER ACTIVITY GOING. FOR THIS EVENING...UPPER LEVEL ENERGY FROM DEPARTING SHORT WAVE...AND LOW LEVEL AREA OF MOISTURE CONVERGENCE...AS SEEN ON MSAS ANALYSIS...HAS ALLOWED AREA OF SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS CENTRAL LOUISIANA. EXPECT THIS ACTIVITY TO GRADUALLY WIND DOWN BY MIDNIGHT AS INSTABILITY CONTINUES TO DECREASE AND SHORT WAVE MOVES AWAY. UNTIL THEN...CHANCE FOR HEAVY RAINFALL WILL CONTINUE. AREA FLOOD WARNING WAS EXTENDED FOR THAT AREA THROUGH THE NIGHT...DUE TO THE CHANCE FOR HEAVY RAINFALL OVER THE NEXT COUPLE OF HOURS...AND THE RUN-OFF PROBLEMS ALREADY OCCURRING...THAT HAVE CLOSED NUMEROUS RURAL ROADS...AS RUN-OFF IS HAVING PROBLEMS DRAINING INTO THE CALCASIEU RIVER THAT IS IN FLOOD. DURING THE OVERNIGHT AND TOWARD MORNING...THE BETTER CHANCE FOR POPS AND STRONGER SHOWER ACTIVITY...WITH HEAVY RAINFALL...SHOULD MOVE TO THE SOUTHEAST TEXAS ZONES...AS FRONTAL BOUNDARY OVER NORTHEAST TEXAS MOVES SOUTHEAST TOWARD THE REGION. MEANWHILE...SOUTHWEST LOUISIANA AND SOUTH CENTRAL LOUISIANA WILL CONTINUE TO SEE A LOW END CHANCE TO SLIGHT CHANCE OF SHOWERS WITH LIGHT TO MODERATE RAINFALL INTENSITY. HAVE ADJUSTED POP AND WEATHER GRIDS BASED ON LATEST TRENDS. RUA PREV DISCUSSION... /ISSUED 548 PM CST FRI FEB 3 2012/ DISCUSSION... 00Z TAF ISSUANCE. AVIATION... SCT SHRA/TSRA MAINLY OVER C LA THIS EVENING...EXPECTED TO CONTINUE THE NEXT SEVERAL HOURS. THUS...CONTINUED THE CHANCE OF TSRA THRU 04Z FOR AEX. FURTHER SOUTH...MAINLY VCSH ALONG THE I-10 CORRIDOR WITH MVFR CEILINGS EXPECTED THRU 03Z. AFTER 03Z...VSBY/CEILINGS WILL BEGIN DROPPING TO IFR FOR AEX/LFT/ARA...WITH LIFR VSBY/CEILINGS EXPECTED AT BPT/LCH BETWEEN 07-14Z FOR ACROSS BPT/LCH. AFTER 15Z...THE COLD FRONT WILL BE APPROACHING THE REGION...WITH YET ANOTHER ROUND OF SHRA/TSRA EXPECTED AHEAD AND ALONG THE FRONTAL PASSAGE. FOR THIS...PLACED PROB30 FOR LATE MORNING INTO THE AFTERNOON HOURS. DML PREV DISCUSSION... /ISSUED 355 PM CST FRI FEB 3 2012/ DISCUSSION... AS ONE ROUND OF SHOWERS AND THUNDERSTORMS SLOWLY DEPARTS THE FORECAST AREA...HERE COMES ANOTHER. WATER VAPOR IMAGERY SHOWS A SHORTWAVE/SPEED MAX MOVING UP THE TX COAST ATTM...WHICH REGIONAL 88DS CORROBORATE WITH SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS CURRENTLY SHOWN OVER CNTL TX INTO METRO HOUSTON. EXPECTING THE BULK OF THE PRECIPITATION TO AFFECT THE NWRN 1/2 OF THE FORECAST AREA TONIGHT WHERE BEST DYNAMICS/LIFT WILL BE...AIDED BY THE APPROACH OF A FRONTAL BOUNDARY CURRENTLY SITTING OVER WRN TX. MOST OF THE CWA IS CARRYING CHANCE POPS TONIGHT...WITH THE LAKES REGION OF SERN TX GETTING LIKELIES FOR NOW. SEVERE STORMS WILL REMAIN POSSIBLE TONIGHT MAINLY OVER THE NWRN PORTION OF THE AREA WHERE FAVORABLE SHEAR WILL EXIST FOR SHORT-LIVED SUPERCELLS AHEAD OF THE FRONT...WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK TO ACCOUNT. ON SATURDAY MODELS AGREE ON BRINGING THE FRONT THROUGH THE FORECAST AREA. GFS REMAINS A LITTLE QUICKER WITH ITS MOVEMENT...CLEARING THE SERN ZONES JUST AFTER SUNSET WHILE THE NAM/ECMWF LOOK CLOSER TO MIDNIGHT. REGARDLESS JET DYNAMICS ALOFT AND SFC FORCING WITH THE FRONT COMBINED WITH DEEP MOISTURE SHOULD PRODUCE WIDESPREAD SHOWERS AND STORMS THROUGH THE DAY. SPC NOT AS CONVINCED ON SEVERE WEATHER THREAT WITH THIS SYSTEM...ALTHOUGH IT CANNOT BE RULED OUT ESPECIALLY IF CLOUD COVER CAN BREAK AND ALLOW IMPROVED HEATING TO COMMENCE. SOME OVERRUNNING RAINS AND ELEVATED THUNDER LOOK TO LINGER INTO SUNDAY BEFORE ANOTHER WEAKENING SHORTWAVE CROSSES THE AREA WITH ANOTHER ROUND OF PRECIP ACCOMPANYING IT. LOW- LEVEL DRYING STARTS ON MONDAY WITH HIGH PRESSURE MOVING THROUGH THE PLAINS...FINALLY GIVING US SOME DRYING. FUN PART OF THE FORECAST COMES NEXT WORK WEEK WITH THE LONGER- RANGE MODELS DIFFERING QUITE A BIT. GFS IS MUCH WETTER WITH THE NEXT STORM SYSTEM ALOFT QUICKLY SCOOTING THROUGH THE WRN CONUS/NWRN MEXICO AND SENDING A SERIES OF WEAK SHORTWAVES OVER THE AREA...ALONG WITH MORE PLENTIFUL MOISTURE. THE EURO MEANWHILE HOLDS BACK THE PRIMARY LOW ALOFT OVER BAJA CALIFORNIA...KEEPING A DRY NRLY FLOW IN PLACE OVER THE FORECAST AREA. HPC DISCUSSIONS PREFER THIS LINE OF THINKING GIVEN THE CURRENT SYNOPTIC SITUATION SO HAVE ELECTED TO FOLLOW A DRIER PATTERN FOR THE LATER PART OF THE FORECAST. MARINE... NOT SEEING ANY SEA FOG OVER THE WATERS ATTM...A FAIR IMPROVEMENT FROM THE THIS TIME YESTERDAY. HOWEVER GIVEN THE LONG-FETCH SERLY FLOW OVER THE NWRN GULF AND UPPER 60S DEWPOINTS OVER LOWER 60S SST EXPECT SOME FOG TO DEVELOP LATER THIS EVENING AND LINGER INTO MORNING. WILL NOT BE ISSUING ANY FOG ADVISORIES FOR NOW...HAVE JUST MENTIONED PATCHY FOG IN THE CWF. STRONG NRLY FLOW WILL DEVELOP BEHIND THE FRONT BY SUNRISE SUNDAY...WITH SCA CONDITIONS LINGERING INTO SUNDAY NIGHT BEFORE RELAXING. LIGHT TO MODERATE OFFSHORE FLOW WILL THEN PERSIST THROUGH THE REMAINDER OF THE PERIOD AS HIGH PRESSURE REMAINS PARKED OVER THE GREAT LAKES. && .PRELIMINARY POINT TEMPS/POPS... KLCH 65 74 51 61 44 / 40 70 60 50 40 KBPT 65 73 51 60 43 / 40 70 60 50 40 KAEX 64 73 48 60 41 / 80 70 60 30 40 KLFT 65 75 54 64 44 / 20 70 60 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 3, 4:09 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 PM CST FRI FEB 3 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 041200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 409 PM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP OVER THE AREA THIS EVENING AND TONIGHT AS AN UPPER-LEVEL DISTURBANCE COMBINES WITH THE DEEP MOISTURE IN PLACE OVER THE WESTERN GULF STATES. A FEW STORMS COULD BE SEVERE TONIGHT...ESPECIALLY OVER INTERIOR SOUTHEAST TEXAS AND POSSIBLY CENTRAL LOUISIANA...AS STRONG WINDS LINGER IN THE LOWER ATMOSPHERE WHILE ALSO TURNING SOMEWHAT WITH HEIGHT. DAMAGING WIND GUSTS AND ISOLATED TORNADOES ARE AGAIN THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND STORMS WILL BE WIDESPREAD ON SATURDAY AS A COLD FRONT SLOWLY CROSSES THE AREA. SOME STORMS COULD BE STRONG...WITH WIND GUSTS TO 40 MPH...ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AS EXTENSIVE CLOUD COVER SHOULD LIMIT ATMOSPHERIC INSTABILITY. PRECIPITATION WILL LINGER THROUGH SUNDAY AS WARM MOIST FLOW OFF THE GULF PERSISTS IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE. DRY WEATHER IS THEN FORECAST BEGINNING TUESDAY AS DRIER AIR FINALLY FILTERS OVER SOUTHERN LOUISIANA AND SOUTHEAST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-041200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 409 PM CST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY SEA FOG...SOMETIMES DENSE WITH VISIBILITIES BELOW ONE NAUTICAL MILE...IS EXPECTED TO AGAIN DEVELOP TONIGHT OVER THE COASTAL WATERS AND POSSIBLY SPREAD OVER THE INLAND LAKES AND BAYS. THIS FOG WILL PERSIST INTO MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE INTO THE NORTHWEST GULF BY MID-DAY SATURDAY THEN SLOWLY CROSS THE COASTAL WATERS INTO SATURDAY EVENING. STRONG NORTHERLY WINDS BEHIND THE FRONT WILL BRING AN END TO THE PERSISTENT FOG...ALTHOUGH BOATING WILL BE HAZARDOUS TO SMALL CRAFT WITH ROUGH SEAS ACCOMPANYING THE WINDS. ONCE THE STRONG WINDS RELAX LATE SUNDAY...LIGHT TO MODERATE OFFSHORE FLOW WILL PERSIST THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. 25
In the hours before
Special weather statement, Feb 4, 1:55 AM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
155 AM CST SAT FEB 4 2012
LAZ028-029-040900-
RAPIDES LA-AVOYELLES LA-
155 AM CST SAT FEB 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 300 AM CST...
AT 152 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF LIBUSE...MOVING EAST AT 20
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ESLER REGIONAL AIRPORT BY 205 AM...
HOLLOWAY BY 215 AM...
DEVILLE BY 225 AM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3147 9216 3141 9214 3135 9207 3135 9202
3134 9202 3134 9204 3135 9204 3133 9208
3128 9240 3143 9245 3146 9232 3148 9219
JTThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 8:06 PM CST | Areal Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Vernon | 12 hr |
| Feb 3, 9:03 PM CST | Special Weather Statement | LCH | Rapides | 57 min |
| Feb 3, 9:11 PM CST | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 64 min |
| Feb 3, 10:28 PM CST | Flash Flood Warning | LCH | Rapides, Vernon | 4 hr |
| Feb 4, 1:20 AM CST | Areal Flood Advisory | LCH | Rapides | 85 min |
| Feb 4, 2:38 AM CST | Marine Dense Fog Advisory | LCH | 9 hr | |
| Feb 4, 7:07 AM CST | Special Weather Statement | LCH | Beauregard, Vernon | 53 min |
| Feb 4, 7:51 AM CST | Special Weather Statement | LCH | Beauregard, Vernon | 54 min |
| Feb 4, 7:56 AM CST | Special Weather Statement | LCH | Calcasieu | 64 min |
| Feb 4, 8:20 AM CST | Tornado Warning | LCH | Allen, Beauregard | 25 min |
| Feb 4, 8:39 AM CST | Special Weather Statement | LCH | Allen, Rapides | 66 min |
| Feb 4, 8:55 AM CST | Areal Flood Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Vernon | 12 hr |
| Feb 4, 9:36 AM CST | Special Weather Statement | LCH | Acadia, Evangeline, Jefferson Davis, Saint Landry | 54 min |
| Feb 4, 9:47 AM CST | Flash Flood Warning | LCH | Beauregard, Vernon | 3 hr |
| Feb 4, 9:59 AM CST | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Feb 4, 10:25 AM CST | River Flood Warning | LCH | Beauregard | 3 days |
| Feb 4, 10:25 AM CST | River Flood Warning | LCH | Allen | 5 days |
| Feb 4, 10:27 AM CST | Special Weather Statement | LCH | Acadia, Avoyelles, Lafayette, Saint Landry | 63 min |
| Feb 4, 11:01 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 29 min |
| Feb 4, 11:25 AM CST | Special Marine Warning | LCH | 65 min | |
| Feb 4, 11:34 AM CST | Areal Flood Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Evangeline, Saint Landry | 10 hr |
| Feb 4, 4:08 PM CST | Small Craft Advisory | LCH | 37 hr | |
| Feb 4, 5:10 AM CST | Special Weather Statement | LCH | Tyler | 65 min |
| Feb 4, 6:16 AM CST | Special Weather Statement | LCH | Jasper, Tyler | 59 min |
| Feb 4, 6:28 AM CST | Special Weather Statement | LCH | Hardin | 62 min |
| Feb 4, 7:15 AM CST | Special Weather Statement | LCH | Hardin | 60 min |
Nearby
Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.